Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 424, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 12, 2000, 5:09 AM CDT for Comanche County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 5:09 AM CDT (10:09 UTC)
- Expired
- Sep 12, 2000, 6:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1568 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2974 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 121010 SVROKC OKC031-121100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 509 AM CDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COMANCHE COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 600 AM CDT * AT 509 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MEDICINE PARK...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE MEDICINE PARK HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS NEAR 60 MPH ARE LIKELY. LAT...LON 3478 9857 3465 9847 3474 9834 3485 9844
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:00 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 12, 3:00 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 AM CDT TUE SEP 12 2000 COLD FRONT CONT TO MAKE ITS WAY ACROSS STATE EARLY THIS MORNING. EXPECT FRONT TO PUSH THRU SE OK DURING THE EARLY TO MID MORNING TIME FAME. THIS WILL MEAN COOLER TEMPS FOR STATE TODAY...BUT ALSO WILL MARK THE END TO THE CHANCE FOR RAIN. WILL KEEP SOME LOW POPS GOING ACROSS THE SOUTH THROUGH THIS MORNING... OTHERWISE IT LOOKS LIKE MOST OF THE ACTIVITY WILL REMAIN TO OUR EAST TODAY AND THEN SOUTH OF THE AREA TONIGHT AND ON WEDNESDAY. ANOTHER OPPORTUNITY LOST. SFC HIGH SETTLES DOWN OVER AREA TONIGHT MAKING FOR A COOL MORNING TO START THE DAY ON WED. SOUTH WINDS DO RETURN TUES NIGHT AND ON WED FROM WEST TO EAST WITH NEAR NORMAL TEMPS ON WED. SHOULD SEE SLIGHT WARM UP ON THURSDAY BEFORE NEXT FRONT MAKE ITS WAY SOUTH INTO N OK BY LATE IN THE DAY. AT THIS TIME LOOKS AS IF THIS FRONT WILL MAKE ITS WAY ACROSS THE STATE THURSDAY NIGHT AND FRIDAY KNOCKING TEMPS BACK DOWN AGAIN...BUT MOISTURE WILL ONCE AGAIN BE LACKING AND PRECIP CHANCES LOOK MINIMAL. FCSTID = 30 OKC 85 60 85 64 / 0 0 0 0 HBR 86 59 86 64 / 0 0 0 0 SPS 88 60 87 @65 / 20 0 0 0 GAG 83 54 86 60 / 0 0 0 0 PNC 85 57 85 64 / 0 0 0 0 DUA 89 62 87 64 / 30 0 0 0 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:29 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 31 min |
| Sep 12, 10:48 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.